How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 23838
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Our dog was just prescribed to take Enalapril 2.5 mg twice

Customer Question

our dog was just prescribed to take Enalapril 2.5 mg twice a day Now she rolls around onher back,scratches alot and spins on her rear. She never did this before
Submitted: 6 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 6 months ago.
While any drug might cause a hypersensitivity reaction such as you've described, enalapril's adverse effect profile in dogs is principally GI distress (anorexia, vomiting, diarrhea). Rashes, however, have been reported in humans. Simply stopping administration of the enalapril (under her vet's guidance!) will tell you if that drug is responsible for her pruritis (itchiness). Please respond with further questions or concerns if you wish.

Related Dog Veterinary Questions